Alert archive / Virginia / River Flood Warnings in 2012
River Flood Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at May 16, 2012, 10:18 AM EDT for Chesterfield County, Henrico County, City of Richmond, Virginia. It took effect at May 16, 2012, 3:05 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2012, 10:18 AM EDT (14:18 UTC)
- In effect from
- May 16, 2012, 3:05 PM EDT
- Expired
- May 17, 2012, 4:48 AM EDT
- In force
- 14 hr
- Issued by
- NWS Wakefield, VA
- Flood severity
- Minor
Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Richmond-Westham (RMDV2). The gauge peaked at 12.58 ft at May 16, 2012, 7:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
088 WGUS41 KAKQ 161418 FLWAKQ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD, VA 1018 AM EDT WED MAY 16 2012 ...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER AT RICHMOND WESTHAM AFFECTING RICHMOND (CITY)... CHESTERFIELD AND HENRICO COUNTIES FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR FLOODING IS FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC041-087-760-170218- /O.NEW.KAKQ.FL.W.0005.120516T2141Z-120517T1424Z/ /RMDV2.1.ER.120516T2141Z.120517T0000Z.120517T0824Z.NO/ 1018 AM EDT WED MAY 16 2012 * AT 09:30 AM WEDNESDAY THE STAGE WAS 9.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 12.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN VICINITY OF GAGE. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 12.6 FEET ON JUN 7 1992. $$
3 follow-up statements
522 WGUS81 KAKQ 161907 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 307 PM EDT WED MAY 16 2012 FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC041-087-760-170707- /O.EXT.KAKQ.FL.W.0005.120516T1905Z-120517T1527Z/ /RMDV2.1.ER.120516T1813Z.120517T0000Z.120517T0927Z.NO/ 307 PM EDT WED MAY 16 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND WESTHAM * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 02:30 PM WEDNESDAY THE STAGE WAS 12.1 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN VICINITY OF GAGE. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON MAR 3 2012. $$
511 WGUS81 KAKQ 170122 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 922 PM EDT WED MAY 16 2012 FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC041-087-760-171322- /O.CON.KAKQ.FL.W.0005.000000T0000Z-120517T1527Z/ /RMDV2.1.ER.120516T1813Z.120516T2330Z.120517T0927Z.NO/ 922 PM EDT WED MAY 16 2012 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND WESTHAM * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 08:30 PM WEDNESDAY THE STAGE WAS 12.6 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THURSDAY MORNING. * AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN VICINITY OF GAGE. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON MAR 3 2012. $$
972 WGUS81 KAKQ 170848 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 448 AM EDT THU MAY 17 2012 FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...NO FLOODING IS OBSERVED OR FORECAST. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. && VAC041-087-760-170918- /O.CAN.KAKQ.FL.W.0005.000000T0000Z-120517T1527Z/ /RMDV2.1.ER.120516T1813Z.120516T2330Z.120517T0700Z.NO/ 448 AM EDT THU MAY 17 2012 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT RICHMOND WESTHAM * AT 04:30 AM THURSDAY THE STAGE WAS 11.8 FEET * FELL BELOW FLOOD STAGE AT EARLY THIS MORNING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.1 FEET BY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at May 16, 7:10 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 16, 7:10 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 710 AM EDT WED MAY 16 2012 .SYNOPSIS... A COLD FRONT APPROACHES FROM THE NORTHWEST TODAY AND MOVES ACROSS THE REGION TONIGHT. HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC AND NORTHEAST THURSDAY AND FRIDAY AS LOW PRESSURE LINGERS OFF THE SOUTHEAST COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MOIST MID/UPPER LEVEL SSW FLOW CONTINUES EARLY THIS MORNING AHEAD OF A NORTHERN STREAM TROUGH DIGGING ACROSS THE GREAT LAKES AND AN UPPER LOW MEANDERING ALONG THE GULF COAST. AT THE SURFACE...AN ELONGATED SURFACE TROUGH LINGERS EAST OF THE MOUNTAINS FROM THE SOUTHEAST TO NEW ENGLAND. THIS FEATURE ALONG WITH INSTABILITY ABOVE THE NOCTURNAL BOUNDARY LAYER CONTINUES TO TRIGGER ISOLATED PULSE THUNDERSTORMS EARLY THIS MORNING. THIS APPEARS TO BE ENHANCED BY AN EMBEDDED MID- LEVEL SHORTWAVE ALONG WITH A WEAK BROAD SURFACE LOW OVER CENTRAL NC. THE AFOREMENTIONED TROUGH AND WEAK LOW OVER NC WILL MOVE NE TODAY. THIS SHOULD BE A TRIGGER FOR ADDITIONAL PRIMARILY AFTERNOON AND EARLY EVENING CONVECTION...WITH THE HIGHEST PROBABILITY ACROSS SE VA AND NE NC. HEAVY RAIN POTENTIAL WILL CONTINUE WITH DEEP MOISTURE...AND STEEPENING MID-LEVEL LAPSE RATES COMBINED WITH 30KT OF DEEP LAYER SHEAR COULD PRODUCE A FEW STRONGER CELLS. MORE SUN IS EXPECTED ACROSS THE NW WHERE HIGH TEMPERATURES ARE FORECAST TO REACH THE MID 80S (POSSIBLY UPPER 80S). FARTHER SE...MORE CLOUD COVER IS EXPECTED...BUT WITH A WARM START (AROUND 70) HIGHS SHOULD RISE INTO THE LOW 80S WITH SOUTHERLY FLOW. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE COLD FRONT SWEEPS THROUGH THE LOCAL AREA OVERNIGHT. THE PRECIPITATION POTENTIAL WILL DIMINISH AS DRIER AIR MOVES IN FROM THE NW. THE SKY IS EXPECTED TO CLEAR OVER THE NW...BUT MID-LEVEL SW FLOW WILL PERSIST OVER SE PORTIONS HENCE THE SKY IS EXPECTED TO REMAIN PARTLY TO MOSTLY CLOUDY THROUGHOUT MUCH OF THE NIGHT. LOW TEMPERATURES SHOULD RANGE FROM THE MID 50S NE...TO THE LOW 60S SE. HIGH PRESSURE BUILDS ACROSS THE EASTERN GREAT LAKES AND NORTHEAST THURSDAY PRODUCING LOW-LEVEL NE FLOW. PARTLY SUNNY CONDITIONS ARE EXPECTED ACROSS THE SE WITH ONSHORE FLOW WITH MOSTLY SUNNY CONDITIONS ACROSS THE NW PIEDMONT COUNTIES. HIGH TEMPERATURES SHOULD BE PLEASANT WITH MAXIMA RANGING FROM THE LOW 70S ALONG THE COAST (POTENTIALLY UPPER 60S ALONG THE ATLANTIC COAST BARRIER ISLANDS OF THE DELMARVA) TO THE MID 70S OVER THE PIEDMONT. HIGH PRESSURE REMAINS OVER THE NORTHEAST FRIDAY. MEANWHILE...SOME UNCERTAINTY BEGINS TO DEVELOP WITH RESPECT TO LOW PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST. NUMERICAL MODELS GENERALLY AGREE ON LOW PRESSURE DEVELOPMENT...BUT DISAGREE ON LOCATION. THIS COULD BECOME MORE OF AN ISSUE OVER THE WEEKEND...SO A MOSTLY SUNNY FORECAST WILL BE MAINTAINED FOR FRIDAY. HIGH TEMPERATURES SHOULD RANGE FROM THE LOW 70S ALONG THE COAST TO THE UPPER 70S OVER THE PIEDMONT...AFTER MORNING LOWS IN THE UPPER 40S TO MID 50S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 15/12Z AND 16/00Z ECWMF RUNS CONTINUE TO INDICATE LOW PRESSURE RETROGRADING FROM THE WESTERN ATLANTIC TO THE CAROLINA COAST SATURDAY NIGHT INTO SUNDAY. NO CHANGES WERE MADE TO THE MEDIUM RANGE FORECAST AT THIS TIME GIVEN CONSIDERABLE UNCERTAINTY. PREVIOUS DISCUSSION... UPR TROF AXIS PUSHES OFFSHORE BY FRI AS SFC HI PRES BLDS OVR THE MID ATLANTIC IN ITS WAKE. 12Z GFS/00Z ECMWF GUIDANCE SUPPORTS SEASONABLE CONDS FRI NGT WITH LIGHT NE FLOW...A MSTLY CLR SKY AND LOWS IN THE LWR TO MID 50S...UPR 50S NEAR THE COAST. STAGNANT HI PRES IN PLACE FOR THE WEEKEND AS THE HI CENTERS OVR SOUTHERN NEW ENGLAND AND RIDGES DOWN INTO THE FA. ATTM NO CHANCES FOR RAIN IN THE FORECAST FOR THE WEEKEND. SKIES WILL AVG MSTLY SNY TO PRTLY CLDY WITH HIGHS IN THE MID 70S TO NEAR 80 AND LOWS GENERALLY IN THE MID 50S...NORMAL FOR MID MAY. RAIN POSSIBLE ERLY NEXT WEEK AS AN UPR TROF BLDS OVR THE EASTERN CONUS. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... FEW SCTD SHOWERS AND TSTMS OCCURRING OVR VA PIEDMONT JUST WNW OF RIC AND ALSO SE OF RIC ALSO. THESE WERE MOVNG ENE...SO HAVE TEMPO IN FOR THUNDER THE NEXT HR OR TWO. OTHERWISE..THUNDER THREAT JUST ABT OVR FOR THE NGT. OTHER CONCERN INTO THIS MORNG WILL BE FOG AND STRATUS FORMATION...DUE TO WET GROUND FM TUE EVENG/NGT SHOWERS AND TSTMS AND GENERALLY LGT SSW WNDS. IFR/LIFR CONDITIONS POSSIBLE AT RIC...SBY...AND PHF. KORF/KECG WILL LIKELY REMAIN IN MVFR RANGE. STRNG MAY SUNSHINE AND SW OR W WNDS PICKING UP SHOULD DISSIPATE ANY FOG OR STRATUS BY ARND 13Z OR 14Z. EXPECT SCT-BKN CU TDY/THIS AFTN AROUND 5K FT...AS A COLD FRNT CROSSES THE AREA. BEST SUPPORT FOR AFTN CONVECTION WILL BE ALNG THE SERN CSTL TAF SITES WHERE BEST INSTABILITY AND MOIST PROGGED. VFR CONDITIONS EXPECTED BEHIND FROPA THU & FRI. && .MARINE... NO HEADLINES IN THE SHRT TERM TDY THRU THU NGT. SSW WNDS LESS THAN 15 KT TDY INTO TNGT IN ADVANCE OF COLD FRNT. THE FRNT WILL PUSH THRU THE AREA LATE TNGT INTO THU MORNG RESULTING IN WNDS SHIFTING TO THE NNE. MARGINAL SCA CONDITIONS WILL BE POSSIBLE OVR AT LEAST SRN PORTIONS OF THE CHES BAY...THE CURRITUCK SND...AND SRN CSTL WTRS FM THU INTO THE WEEKEND...DUE TO RELATIVELY STRNG NE WNDS AS HI PRES BLDS IN FM THE NNE. WILL HOLD OFF FOR NOW SINCE CONDITIONS MAY NOT OCCUR UNTIL 3RD PERIOD OR LATER. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...AJZ NEAR TERM...AJZ SHORT TERM...AJZ LONG TERM...AJZ/MAS AVIATION...TMG MARINE...TMG
Hazardous weather outlook, May 16, 7:02 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 702 AM EDT WED MAY 16 2012 NCZ012>017-030>032-102-VAZ087>089-091>098-100-171115- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX- SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 702 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. ANY THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL...WHICH COULD RESULT IN MINOR FLOODING. URBAN AREAS WILL BE PARTICULARLY PRONE TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>086-090-099-171115- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY- ACCOMACK- 702 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-171115- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 702 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 7:59 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 AM EDT WED MAY 16 2012
NCZ012-VAZ065-079-087-161300-
BRUNSWICK-GREENSVILLE-MECKLENBURG-NORTHAMPTON-
759 AM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN NORTHAMPTON...
MECKLENBURG...BRUNSWICK...GREENSVILLE AND CITY OF EMPORIA THROUGH
900 AM EDT...
AT 756 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LA CROSSE TO
HENRICO...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WHITE PLAINS...
FORKSVILLE...TRIPLET...SLATES CORNER...MEREDITHVILLE...LAWRENCEVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3680 7811 3678 7803 3685 7802 3698 7777
3691 7771 3681 7747 3672 7749 3671 7743
3667 7749 3665 7741 3648 7773 3648 7778
3650 7781 3651 7790 3654 7792 3654 7802
3671 7830
JOSpecial weather statement, May 16, 8:05 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 805 AM EDT WED MAY 16 2012 NCZ014>016-031-032-VAZ096-097-161245- CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA- 805 AM EDT WED MAY 16 2012 ...CLUSTER OF THUNDERSTORMS OVER GATES COUNTY MOVING NORTHEAST... AT 800 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS JUST EAST OF GATESVILLE AND ABOUT OVER HOBBSVILLE AND SUNBURY...MOVING NORTHEAST AT 25 MPH. LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE...TROTVILLE... SUNBURY... SANDY CROSS...ACORN HILL...SAVAGE...LYNCHS CORNER AND HORSESHOE. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL CAN CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3666 7646 3649 7627 3631 7662 3644 7676 JFOSTER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:03 PM EDT | Special Weather Statement | AKQ | King George | 27 min |
| May 15, 8:14 PM EDT | Special Weather Statement | AKQ | King and Queen | 31 min |
| May 15, 8:44 PM EDT | Special Weather Statement | AKQ | Essex | 61 min |
| May 15, 9:14 PM EDT | Special Weather Statement | AKQ | Caroline | 61 min |
| May 16, 12:25 AM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 50 min |
| May 16, 12:28 AM EDT | Special Weather Statement | AKQ | Powhatan | 47 min |
| May 16, 7:59 AM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 61 min |
| May 16, 2:48 PM EDT | Special Marine Warning | AKQ | 72 min | |
| May 16, 3:36 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 24 min |
| May 16, 3:53 PM EDT | Small Craft Advisory | AKQ | 4 days | |
| May 16, 4:20 PM EDT | Special Marine Warning | AKQ | 85 min | |
| May 16, 4:25 PM EDT | Special Weather Statement | AKQ | City of Franklin | 30 min |
| May 16, 4:34 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 46 min |
| May 16, 5:03 PM EDT | Special Weather Statement | AKQ | City of Franklin | 32 min |
| May 16, 5:38 PM EDT | Special Marine Warning | AKQ | 11 min | |
| May 16, 5:39 PM EDT | Areal Flood Advisory | AKQ | Southampton | 111 min |
| May 16, 6:21 PM EDT | Special Weather Statement | AKQ | Brunswick | 24 min |
| May 16, 6:59 PM EDT | Special Weather Statement | AKQ | Sussex | 31 min |
Nearby
River Flood Warnings in Virginia, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.